MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Model Number 301803MS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that the patient underwent an ablation procedure involving a preface® guiding sheath with multipurpose curve in which the hemostatic valve was damaged during preparation before use and did not fill normal saline.The valve was not dislodged inside the hub.The brim cap and hub were not dislodged either.The sheath was replaced.The procedure was completed without patient's consequence.Hemostatic valve separation is mdr-reportable.
 
Additional Manufacturer Narrative
On 6-apr-2023, bwi received additional information regarding the event.There was a regurgitation from the valve when physician filled it with normal saline and that the hemostatic valve may have loosened.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 25-may-2023, the product investigation was completed.It was reported that the patient underwent an ablation procedure involving a preface® guiding sheath with multipurpose curve in which the hemostatic valve was damaged during preparation before use and did not fill normal saline.The valve was not dislodged inside the hub.The brim cap and hub were not dislodged either.The sheath was replaced.The procedure was completed without patient's consequence.Device evaluation details: the product was returned to biosense webster for evaluation.And it was sent to cordis for further investigation.During visual inspection, the brim cap/hub/hemostasis valve were thoroughly inspected and no anomalies on the assembly of the components were noted.No other anomalies were noted along the unit.A flushing test was intended, water passed from the side port tubing to the hub and came out of the tip of the sheath.No leakage was observed on the valve or the hub.A device history record evaluation was performed for finished device number (b)(6), and no internal action related to the complaint was found during the review.The complaint reported by the customer was not confirmed since no anomalies on the assembly of the valve/hub were noted.A functional test was performed to verify the functionality of the valve/hub and no leaks after the tests were noted.The exact cause of the reported event could not be conclusively determined.Procedural and/or handling factors may have contributed to the event reported.The product evaluation results do not suggest that the failure reported is related to the manufacturing process.Biosense webster¿s quality process ensures all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 
3035526892
MDR Report Key16659442
Report Number2029046-2023-00698
Device Sequence Number20623252
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public10846835000030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number301803MS
Device Catalogue Number301803MS
Device Lot Number18142252
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/06/2023
05/25/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/01/2023
06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown